Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 23, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Mar 21, 2017, 3:34 PM PDT for Humboldt County, Nevada. It took effect at Mar 21, 2017, 8:30 PM PDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2017, 3:34 PM PDT (22:34 UTC)
- In effect from
- Mar 21, 2017, 8:30 PM PDT
- Expired
- Mar 22, 2017, 5:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Humboldt County, NV
The radar
The Elko radar (KLRX), 92 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Martin Creek near Paradise Valley (MARN2). The gauge peaked at 4.84 ft at Mar 22, 2017, 1:00 AM PDT.
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10329500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
513
WGUS45 KLKN 212234
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
334 PM PDT TUE MAR 21 2017
...The National Weather Service in Elko has issued a Flood Warning
for Martin Creek Near Paradise Valley affecting Humboldt County...
Moderate rain showers will result in a brief rise to Martin Creek
the remainder of this afternoon and through the evening hours. The
creek is expected to rise to the minor flood stage of 5.0 feet
by around 8PM this evening. The peak flow is expected to be around
5.4 feet near midnight. The creek flow will then recede overnight,
falling back below minor flood stage around 7AM Wednesday.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Wed Thu Fri
Martin Creek
Paradise Valley 5.0 4.4 Tue 03 PM 5.1 4.4 4.3
NVC013-222234-
/O.NEW.KLKN.FL.W.0023.170322T0330Z-170323T0000Z/
/MARN2.1.ER.170322T0330Z.170322T0600Z.170322T1200Z.UU/
334 PM PDT TUE MAR 21 2017
The National Weather Service in Elko has issued a
* Flood Warning for Martin Creek Near Paradise Valley.
* From this evening to Wednesday afternoon...or until the warning is
cancelled.
* At 3:00 PM Tuesday the stage was 4.4 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to
rise to near 5.4 feet by midnight. The river will fall below flood
stage by early tomorrow.
* Impact...at 5.0 feet...Flood stage; minor flooding.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$
JR1 follow-up statement
078
WGUS85 KLKN 221830
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1130 AM PDT WED MAR 22 2017
For the Martin Creek, including Paradise Valley, no flooding is
observed or forecast.
The flood warning for Martin Creek has been cancelled. The creek
spiked up into minor flood stage yesterday in response to additional
snowmelt along with moderate rains in the area. Overnight and into
this morning the creek has subsided below minor flood stage.
Over the coming days temperatures will cool down toward normal
levels, while at the same time new rainfall will be minimal. As
such the creek is forecast to remain below minor flood stage through
at least this weekend.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Thu Fri Sat
Martin Creek
Paradise Valley 5.0 4.7 Wed 11 AM 4.5 4.4 4.5
NVC013-221900-
/O.CAN.KLKN.FL.W.0023.000000T0000Z-170323T0000Z/
/MARN2.1.ER.170322T0551Z.170322T0800Z.170322T1140Z.UU/
1130 AM PDT WED MAR 22 2017
The Flood Warning is cancelled for
The Martin Creek Near Paradise Valley.
* At 11:00 AM Wednesday the stage was 4.7 feet.
* Flood stage is 5.0 feet.
* Fell below flood stage at 4:40 AM Wednesday.
* Forecast...The river will continue to fall to 4.4 feet by early
tomorrow.
* Impact...at 5.0 feet...Flood stage; minor flooding.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$
JRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Mar 21, 3:29 PM PDT, 5 minutes earlier.
Area forecast discussion, Mar 21, 3:29 PM PDT, 5 minutes before
Area Forecast Discussion National Weather Service Elko NV 329 PM PDT Tue Mar 21 2017 .SYNOPSIS...The active weather pattern will continue throughout the week and into the weekend. A series of storm systems will bring widespread high elevation snow and valley rain. Temperatures are dropping to near normal levels. && .SHORT TERM...Today through Friday. A storm system is currently intruding across the silver state as it slowly passes over the Great basin. The leading shortwave from this system will traverse across NV this aftn before stalling in the central portions of the state. Enough instability exists for isolated thunderstorms this afternoon. Highest rain amounts will likely be across Humboldt, northern Lander/Eureka, and northern Elko Counties mainly where the boundary stalls. Snow levels will remain very high, but the highest peaks of northern NV could see several inches of fresh snow. Winds will also be quite gusty across central NV, with mountain winds in the 25-35 mph range, gusting to over 50 mph. Valley locations will be in the 15-25 mph range, gusting to 40 mph. By Wednesday, the main axis of the storm system will translate across the silver state and deepen. At this time it looks like when this happens a weak cyclone will spin up from the stalled boundary from Tuesday. This will likely further enhance the instability across the CWA. Significant precip amounts are likely with both the deepening trough and the weak cyclone funneling moisture into the CWA. The added instability will also make Wednesday afternoon the best timeframe for thunderstorms. The snow levels should drop to about 6000 feet across the CWA as cooler air moves in with the main trough. With the low snow levels and expected precipitation a winter weather advisory has been issued for the Ruby and Eastern Humboldt Mountains and for above 6000 ft in White Pine, northern Nye, and southern Lander and Eureka counties. The expected accumulation on the mountains is 6 to 13 inches over a 24 hour period starting from 11 am Wednesday lasting to 11 am Thursday. Temperatures will cool with this system with highs in the 40's to 50's and lows in the upper 20's to 30's. By Thursday, the system continues to strengthen and move out of the silver state taking most of the moisture with it. This will leave gradually diminishing showers in mainly White Pine county. Temperatures should remain cool with a northwest flow. Friday morning will see a fast moving ridge cross the silver state bringing a brief lull in the weather. By Friday afternoon the next storm system will begin to intrude into the Great Basin bringing another round of precipitation. This will likely mimic the last system with snow at higher elevations and valley rain. The precipitation will start in Humboldt county and will spread eastward across the entire CWA through Friday afternoon and evening. .LONG TERM...Friday night through next Tuesday. Another round of valley rain and mountain snow moves in from the northwest Friday night into Saturday which will bring moderate amounts of QPF to much of the reigon. At this time snow levels look to be roughly around 6500 feet across NW NV and 7500 feet across east-central NV. Snow amounts may be too light at summit elevations to warrant an advisory for this event. Check back for updates to both snow levels and QPF amounts as the event time nears. Trough energy exits NV to the east-southeast Saturday night with a very brief ridge building from the west across NV early Sunday. More light valley rain and mountain snow is expected to begin by Sunday evening over the region, which will likely increase in intensity on Monday as trough energy deepens across the Great Basin. && .AVIATION...Rain showers are moving into western NV this afternoon, which will expand eastward this evening across the state, then diminish in most areas overnight. Reduced cigs and vis are possible in moderate shower activity. There will be some instability over most of northern and part of central NV into this evening. Best chances for a few lightning strikes will be at KWMC and KEKO at around a 25%, then KTPH and KELY at around a 10%. Showers redevelop on Wednesday with snow levels lowering into Wednesday night. && .HYDROLOGY...The first in a series of weather systems is moving in from the west this afternoon which will bring light to moderate amounts of valley rains and mountain snows to much of the region through this evening. Light shower activity remains over generally the Ruby Mountain area tonight, with another round of moderate valley rain and mountain snow quickly moving in on Wednesday, which will impact most of Central and Northeastern NV through late Thursday morning. With the region coming off of a 3 week stretch of relatively warm and dry conditions, it is expected that soils should be able to absorb most of this weeks upcoming rains which will help minimize runoff into currently elevated rivers. The exception will be smaller streams such as Martin Creek in Humboldt County which should see a brief bump in flow with todays precipitation. Additionally, as this cloudy and unsettled period persists over the coming week, temperatures will lower closer to normal levels, which is expected to reduce higher elevation snow melting in the short-term period. A few of the river stage forecasts that come out this afternoon will see slight downward trend adjustment. Of note will be reaches of the Humboldt River at and around the Elko and Comus gauges. The Humboldt River at Elko will have a forecast flow below flood stage through this weekend. For the Humboldt River at Comus, the forecast now has the river gradually rising through the weekend, reaching only up to 11.2 feet by Sunday, which is a half a foot reduction from the previous forecast height. Hydrographs and flood warnings will be updated shortly to reflect the latest forecast changes. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 11 AM Wednesday to 11 AM PDT Thursday for Northeastern Nye County-Northwestern Nye County- Ruby Mountains/East Humboldt Range-Southern Lander County and Southern Eureka County-White Pine County. && 99/96/96
Hazardous weather outlook, Mar 21, 3:12 AM PDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 312 AM PDT Tue Mar 21 2017 NVZ034-035-037-039-041-221015- Ruby Mountains/East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- South Central Elko County-Northeastern Nye County- 312 AM PDT Tue Mar 21 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada and south central Nevada. .Day One...Today and Tonight. Showers and isolated thunderstorms will be possible across northern Nevada this afternoon. Gusty southerly winds are expected for central Nevada with valleys seeing sustained winds of 15-25 mph, gusting to 40 mph. Mountains could see winds of 25-35 mph, gusting over 50 mph. .Days Two through Seven...Wednesday through Monday. Confidence is increasing on an elevation dependent snow event for portions of central Nevada. Confidence is fairly high for passes and summits to be impacted with lesser confidence for valley locations. The heaviest precipitation will fall from wednesday afternoon through Thursday morning. Any impacts would be late Wednesday night through Thursday morning, with improving conditions during the day on Thursday. This will be monitored closely and winter headlines may be needed. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:42 PM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 44 hr |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.